Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comments
    0
  • views
    1303

Introduction to my Flushing Problem

Hi all, so here is a little intro to who i am and what my issue is. 

I am a teenager who suffered from acne for 5 long years. I had SEVERE acne all over my face, but it was the worst on my cheeks. Last year, my skin was at its worst. I felt depressed and wanted to do something about it. My skin type used to be very oily, acne prone. I NEVER used to flush not even when I was extremely nervous or embarrassed. Redness in general was never an issue for me. I had the least sensitive skin ever. My skin was low maintenance in that sense (minus the acne). Over the past 5 years I had seen dermatologist after dermatologist but to no prevail.

Then I came across accutane. 

Sometime before Christmas 2015, I went to see my family doctor. I had just found out about a product called accutane and saw that it had given such amazing long-term results to people all over. I researched the side effects but didn't feel any different on wanting to try it. It was my last resort and after seeing many youtubers speak about their amazing results, I decided it was worth a try. This could very well have been the worst decision of my life. 
My doctor said she would let me speak to a different derm but wanted me to try minocycline for a month before i  began accutane. She wanted to know if i would see improvement with it. SO for a month I took minocycline, and I noticeably saw a HUGE improvement in my skin. I would say almost 50% of my acne had cleared up. Nevertheless, my skin was still terrible. Although the minocycline was helping, I read something online about how minocycline only works whil you're on it, and I wanted something permanent. SO after that month, I spoke to my derm about accutane.

At my first appointment, I showed my derm a list of prescription meds that I had been on (benzaclin, aczone, differin, minocycline, and at least 5 more). She told me that accutane has worked on every single one of her patients to cure acne long-term. I told her I didn't want any long term side effects and she assured me that the only side effects her patients had dealt with were dry lips, dry scalp, reversible hair loss, and temporary eczema. I was naive and didn't bother to ask more questions (partly bc I wanted to believe accutane was a miracle drug with barely any side effects). Within the 2nd month of accutane, I was laughing one day and felt my face heat up. It was abnormal bc that had never happened to  me before. I looked in the mirror and my entire face had turned a deep red. It took about 10 seconds for it return to normal. After that, anytime I laughed too hard or bent down too long or became hot, the deep red flush would appear. I went to speak to my derm about it and she told me it would disapper after I finished my dosage. She assured me that none of her patients had permanent redness after accutane, and told me that one of them had my issue but a simple cold washcloth and makeup took that problem away. Nevertheless, I continued taking accutane for a total of 7 months. My skin cleared up completely and it has been 5 MONTHS POST ACCUTANE AND I HAVE NOT HAD ANY SIGNIFICANT BREAKOUTS, NOR HAS THE FLUSHING SUBSIDED.

The facial flushing became something that I woudl constantly think about. Whenever someone speaks to me, i turn red and their reaction makes me turn even redder. I feel more insecure without makeup then I did when I had acne. I flush at just about everything. Heat, strong winds, cold weather, spicy foods, sour foods, exercise, BUT MY MAIN PROBLEM IS ANXIETY. i flush whenever someone even speaks to me. There is virtually nothing that doesn't make me flush. I don't ever even go anywhere without makeup. I can't even imagine the horror of social interaction without makeup. I even plan my showers so that I can shower right before bed so no one talks to me without makeup. I purposely skip school presentations. I have to sleep on my back (which is painful still bc of accutane) because sleeping with my cheek touching a pillow turns my cheeks extremely hot and red when I wake up. 

On every other forum I read, their flushing seems cyclical. They flush at triggers and then stay flushed for periods of time. They sometimes even know when to expect a fllush. I on the otherhand, I flush at everything. Everything is a trigger because I am so socially anxious that if someone says hello to me i can turn red. I am becoming more and more depressed daily at the idea that this may be the rest of my life. I refuse to believe that. There has to be some sort of cure for this. I don't understand how some can take accutane and have perfect skin and I have to live with this. I need to find a cure or I don't know how I'll deal. I have become such an introvert, even hanging out with family has become hard work. How can I live like this with prom, graduation, university, and then jobs coming up? I need help!!

 



0 Comments


There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×